View Full Version : Anyone who's on hydroxyzine?


noradd
11-04-14, 02:41 AM
I read some good reviews about it. SOme people seem to do well on it.
But it's a really old drug. I also read that it can have some nasty side effects like dyskinesia which is scary.
I also dont know if it mixes well with stimulants.

Maurice
11-04-14, 03:12 AM
Neither do SSRIs.

MusiciansWish
11-11-14, 01:40 PM
I took 25mg (I think) hydroxyzine for a little bit for allergies. I did not like it not one bit. Sure it relaxed me and made me very drowsy, but I had nasty side effects. Most of which happened at night. At night, I had involuntary movements. Such as my lips would pucker, my leg would kick rapidly, I had insomnia, and my body would jerk. It was really scary considering I had no idea what was going on at that time, and didn't realize that it was the Hydroxyzine until the next day.

During the day time, I had anxiety, and a few more involuntary movements some twitching, and involuntary nose flaring. I also had really terrible nosebleeds while on the drug. After about a week or two all of these symptoms passed and I tossed the last pill into the garbage.

I would never ever take this medication again. The side effects were too much for me. I was also given it to help with the side effects that I was experiencing after quitting Adderall XR. It was to deal with the insomnia until the XR was all out of my system as well as contend with the allergies.

Laserbeak
11-19-14, 07:56 AM
I haven't taken it yet, but may end up on it, since they've been experimenting with subutex on me for chronic pain but it causes horrible itching. This is supposed to be one of the stronger remedies for that. Hopefullly, I'll just stay on oxycodone though, it has less side effects even though it's supposed to be addictive.

Meteodan
11-27-14, 12:48 PM
I was on it (Vistaril) off and on for co-morbid anxiety with my ADHD and also to treat some of the anxiety side effects from my ADHD medications. My anxiety is relatively mild and manageable without meds most of the time, so I only took it when I really felt I needed it. The first couple of times I took it, it worked well enough with few side effects that I noticed. After that, though, every time I took it, I would get hit with profound drowsiness several hours after the dose, and it would often last into the next day. So, I stopped taking it entirely for a while and dealt with the anxiety through other means, such as breathing exercises (which worked just as well with no side effects; highly recommended!).

A few months ago, I decided to give it one more whirl, after reading that the drowsiness often went away after a few days of taking it in a row (I had only ever taken it on non-consecutive days before). Sure enough, after the first few lethargic days, the drowsiness became much less of a problem. But, other side effects started showing up; namely profound irritability and even some increased anxiety. So, that was the end of that.

Since then, I increased the dose of my Vyvanse from 40 mg to 50 mg, and I rarely have major issues with anxiety anymore. If they do come back, my psychiatrist suggested trying Buspar. We'll see, but right now I don't think I need it.